Alert archive / Arkansas / Tornado Warnings in 2024

Tornado Warning 50, NWS Little Rock, AR

July 8, 2024Calhoun County, Ouachita County, Arkansas

NWS Little Rock, AR issued this tornado warning at Jul 8, 2024, 5:34 PM CDT for Calhoun County, Ouachita County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2024, 5:34 PM CDT (22:34 UTC)
Expired
Jul 8, 2024, 6:15 PM CDT
In force
41 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Calhoun County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 146 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 3:58 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2024-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 688 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2024-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
688 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jul 8, 3:02 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 8, 3:02 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
302 PM CDT Mon Jul 8 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Wednesday)
Issued at 257 PM CDT Mon Jul 8 2024

The initial wave of convection, from now Tropical Storm Beryl, conts
to lift northward acrs the FA this aftn, with another area of
rainfall concentrated over southwest AR. As expected, we are seeing
quite the range of temps over the FA. Mid aftn readings ranged fm
the 70s in the rain-cooled locations, to the 80s elsewhere.

No significant changes were made to the going fcst. The projected
track of Beryl's remnants have sped up a bit per the latest NHC
fcst, but the overall track thru AR rmns unchanged, generally
along the I-30/US Highway 67/167 corridor. Heavy rainfall/flash
flooding potential, along with the potential for a few tornadoes,
are the main threats tonight into Tue.

Showers and a scattered thunderstorms will increase in coverage tngt
as the center of Beryl moves into southwest AR later tngt. Between
now and then, this timeframe is the most concerning for tornado
formation over southwest AR as the lower lvl wind fields wl rmn
favorable for tornadic development.

The system is expected to be centered around the MO Bootheel by
early Tue evening, with rain chances quickly diminishing fm the
south and west. Drier conds wl return for Wed, with highs returning
to near normal lvls. Sfc dewpoints wl be in the 60s, so aftn heat
indices wl stay below advisory criteria.

&&

.LONG TERM...
(Wednesday Night through next Monday)
Issued at 257 PM CDT Mon Jul 8 2024

The prevailing upper level trof and the hurricane remnants have been
a nice break in the typical hot and excessively humid weather
normally expected in the month of July. For better or worse, weather
conditions during the extended term will be reverting back to more
typical July conditions.

The term will begin with surface high pressure building into the
area in the wake of a cool front. Above the surface, an upper level
trof of low pressure will be gradually starting to propagate
eastward.

Over time the surface high will slide to the east, allowing a return
flow of moist Gulf air across the region, while an upper level ridge
of high pressure builds across the area from the west.

The overall trend for the forecast period will be warming
temperatures and increasing moisture levels, with little in the way
of precipitation. I suspect that by Monday of next week, some areas
will see heat index values climb at or above the 105 degree
level...requiring the issuance of head advisory products.

&&

.AVIATION...
(18Z TAFS)
Issued at 1245 PM CDT Mon Jul 8 2024

Flight conds wl deteriorate acrs the FA thru the period and the
remnants of Beryl apch AR fm the southwest. Seeing one band of
convection lifting north acrs northern and western AR, affecting
mainly KHRO and KBPK thru mid aftn. Areal coverage of showers/
storms wl ramp up heading into tngt thru much of Tue mrng. Gusty
winds wl also occur as the center of Beryl tracks generally along
the I-30/Highway 67/167 corridor.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     69  75  64  88 /  90  90  20  10
Camden AR         69  82  65  91 /  90  70  10  10
Harrison AR       65  75  62  86 /  90  90  10   0
Hot Springs AR    68  81  66  90 / 100  90  10  10
Little Rock   AR  72  79  68  89 / 100  90  10  10
Monticello AR     73  82  67  90 /  80  60  10  10
Mount Ida AR      65  81  64  89 / 100  80  10  10
Mountain Home AR  66  74  62  86 /  90  90  10   0
Newport AR        71  79  65  87 /  90  90  30  10
Pine Bluff AR     72  80  67  88 /  90  80  10  10
Russellville AR   68  80  65  89 /  90  90  10  10
Searcy AR         70  78  65  88 /  90  90  20  10
Stuttgart AR      73  80  67  86 /  90  80  10  10

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 7 PM CDT this evening through Tuesday evening
for ARZ004>008-014>017-024-025-031>033-039-042>044-052>054-103-
112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-237-
238-240-241-313-340-341.

&&

SHORT TERM...44
LONG TERM....53
AVIATION...44
Hazardous weather outlook, Jul 8, 4:08 AM CDT, 13 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
408 AM CDT Mon Jul 8 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-091000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
408 AM CDT Mon Jul 8 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

The remnants of Hurricane Beryl will move towards the state this
afternoon into the overnight period. Showers and thunderstorms are
expected to develop and expand in coverage as the system nears.
There will be the potential for brief tornadoes this afternoon and
tonight in addition to isolated instances of flash flooding within
heavier bands of precipitation.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The remnants of Beryl will be lifting northeast across the state
Tuesday morning...lifting northeast of the state by late Tuesday
afternoon/early Tuesday evening. Chances for heavy rainfall will
continue into the afternoon hours...with some potential for flash
flooding continuing. Some threat for a few brief tornadoes may also
remain during the daytime on Tuesday...but expect this threat to
decrease rapidly from south to northeast throughout the day.

By late Tuesday night into Wednesday...the threat for seeing
hazardous weather will then become low.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

70/62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 2:38 AM CDTFlood WatchLZKBaxter, Boone, Clark, Cleburne, Conway, Faulkner and 26 more32 hr
Jul 8, 10:33 AM CDTRiver Flood WarningLZKIndependence, Jackson, Lawrence28 hr
Jul 8, 6:04 PM CDTTornado WarningLZKCalhoun, Clark, Dallas, Ouachita41 min
Jul 8, 6:38 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Ouachita37 min

Nearby

Tornado Warnings in Arkansas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.